MAUDE Adverse Event Report: MENTOR TEXAS UNK_GEL IMPLANTS TEXTURED; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS UNK_GEL IMPLANTS TEXTURED; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number UNK_GEL IMPLANTS TEXTURED
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); Lymphoma (3263); Swollen Lymph Nodes/Glands (4432); Breast Implant Associated Anaplastic Large Cell Lymphoma (BIA ALCL) (4549)
Date of Event 10/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a primary breast reconstruction surgery with implantation of a 350cc mentor cpx 2 breast tissue expander prosthesis.Post-operatively, the patient reported having had a positron emission tomography (pet) scan performed which indicated a prominent left breast lymph node.A biopsy and excision of the node was performed.Afterwards, she began to experience left breast swelling and pain.As a result, the patient underwent unilateral left breast implant removal without replacement on (b)(6) 2024.During the surgery, approximately 400cc of fluid was drained from the left breast.She states a potential diagnosis of left-sided breast implant associated anaplastic large cell lymphoma (bia-alcl) per the health professionals suspicions.Pathology results have not been provided as of yet.Follow-ups are being conducted.If more information becomes available, mentor will submit a supplemental report accordingly.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.D4: udi: product made prior to udi compliance date.Udi not required.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: anaplastic large-cell lymphoma, seroma, lymphadenopathy, lymph node biopsy.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 15, 2024, mentor received the following additional information: the patient reported she was diagnosed with lymphoma.Her cd-30 was tested; however, at this time she has not been diagnosed with breast implant-associated anaplastic large cell lymphoma (bia-alcl).Additionally, the patient stated she was looking for her textured implant information indicating that the suspect device was not a tissue expander.Per the information, the following information has been updated: added h6 health effect - clinical code: lymphoma to replace code anaplastic large-cell lymphoma.Brand name: unknown mentor implants texture.Reason for device explant and/or reoperation: lymphoma.D4: udi: as all of the device characteristics are unknown at this time, the udi is currently not available.Manufacturer¿s reference number: (b)(4).

Brand Name
UNK_GEL IMPLANTS TEXTURED
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key20753443
Report Number1645337-2024-13723
Device Sequence Number9341165
Product Code FTR
UDI-Device Identifier00081317002192
UDI-Public00081317002192
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K011500
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2014
Device Catalogue NumberUNK_GEL IMPLANTS TEXTURED
Device Lot Number6428097
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite